Help and Support for Hearing Loss

and other ear conditions such as tinnitus, Meniere’s disease and hyperacusis. Information on causes of hearing loss. Assistive devices for hearing impaired people.

Hormone Replacement Therapy Burlington VT

Local resource for hormone replacement therapy in Burlington, VT. Includes detailed information on local businesses that provide access to hormone replacement therapy, menopause relief, and hot flash treatments, as well as advice and content on menopause symptoms, hormone therapies, hormone balance, and perimenopause symptoms.

Nancy Fisher, MD
(802) 859-9500
364 Dorset St
South Burlington, VT
Business
Lake Champlain Gynecological Oncology
Specialties
Obstetrics & Gynecology

Data Provided By:
William Frank Long, MD
(802) 578-7562
89 Beaumont Avenue (H) Box 259,
Burlington, VT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Univ Of Mn Med Sch-Minneapolis, Minneapolis Mn 55455
Graduation Year: 1976

Data Provided By:
Cheryl Ann Gibson, MD
(802) 863-9001
23 Mansfield Ave
Burlington, VT
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Vt Coll Of Med, Burlington Vt 05405
Graduation Year: 1985

Data Provided By:
Tracey Sue Maurer, MD
(203) 432-0222
1 S Prospect St
Burlington, VT
Specialties
Obstetrics & Gynecology
Gender
Female
Education
Medical School: Univ Of Sc Sch Of Med, Columbia Sc 29208
Graduation Year: 1987

Data Provided By:
Dale Jeanne Lacroix
(802) 658-0505
96 Colchester Ave
Burlington, VT
Specialty
Obstetrics & Gynecology

Data Provided By:
Julia Virginia Johnson, MD
(802) 847-1400
89 Beaumont Ave Dept OBGYN
Burlington, VT
Specialties
Obstetrics & Gynecology, Reproductive Endocrinology
Gender
Female
Education
Medical School: Med Coll Of Ga Sch Of Med, Augusta Ga 30912
Graduation Year: 1984
Hospital
Hospital: Fletcher Allen Health Care, Burlington, Vt
Group Practice: Fletcher Allen Health Care

Data Provided By:
George A Williamson, MD
(802) 864-6049
83 Tracy Dr
Burlington, VT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Tx Tech Univ Hlth Sci Ctr Sch Of Med, Lubbock Tx 79430
Graduation Year: 1983

Data Provided By:
Emmanuel Nicholas Soultanakis
(802) 847-5110
111 Colchester Ave
Burlington, VT
Specialty
Obstetrics & Gynecology, Gynecology / Oncology

Data Provided By:
Peter R Casson, MD
(802) 656-2272
1 S Prospect St
Burlington, VT
Specialties
Obstetrics & Gynecology
Gender
Male
Education
Medical School: Queens Univ, Fac Of Med, Kingston, Ont, Canada
Graduation Year: 1984

Data Provided By:
John Robert Brumsted
(802) 847-3450
111 Colchester Ave
Burlington, VT
Specialty
Obstetrics & Gynecology, Reproductive Endocrinology

Data Provided By:
Data Provided By:

Hormone Replacement Therapy (HRT) and Ear Pain

Answers to Your Questions about Hearing Loss Issues  

  • Home
  • WebLog
June 30, 2009: 9:22 am: Dr. Neil Ototoxic Drugs

Hormone Replacement Therapy (HRT) and Ear Pain

by Neil Bauman, Ph.D.

A lady explained:

I have recently started taking HRT [hormone replacement therapy] (estrogen only) via a transdermal patch 50mcg, for the last 11 weeks. Since starting HRT I have had a constant pain deep inside my left ear, with intermittent nerve pain radiating behind the ear. It can happen anytime and last from 1 min to 1 hr to all day.

My doctor has examined my ear but can not find anything wrong. I decided to stop the HRT for one week. The pain subsided quite dramatically, however my menopausal symptoms got worse. My doctor suggested I start a lower dose 25mcg. With the lower dose, the pain is mild compared to what it was, (I can live with it), the pain behind the ear has gone and my menopausal symptoms are manageable.

Do you think HRT could have caused this ear problem?

I haven’t heard of ear pain specifically associated with HRT, although it is a reported side effect of Progesterone and a number of “hormone” drugs, so I wouldn’t be at all surprised if that is what is happening. (Incidentally, a number of antidepressants have ear pain as a side effect too—all the SSRIs for example.)

The fact that when you stopped the HRT the pain went away is very strong circumstantial evidence that the pain was indeed related to the HRT. Also, the fact that the pain came back when you restarted the HRT is strong corroborating evidence. The clincher is that taking a reduced dose gives you reduced pain.

Obviously, taking the lowest dose that will control most of your symptoms is a wise way to go. Alternately, you could dump the HRT completely and use alternate medicine—herbals, etc. which can help relieve your symptoms without the painful side effects.

--> Printer Friendly VersionPrinter Friendly Version 1 Comment

One Response

  1. carrie Says:
    after publication. --> February 20th, 2010 at 6:03 am

    I started hrt combined and within 10 days ear drumming started,I think there is a connection although my doctor says otherwise so I have now stopped hrt to see if the ear trouble subsides.

Leave a Comment

Name

Mail (will not be published)

Website

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.

Archived Entry

  • Post Date :
  • at 9:22 am
  • Category :
  • Ototoxic Drugs
  • Do More :
  • You can leave a response , or trackback from your own site.
Resources:
Categories:
  • American Sign Language (1)
  • Assistive Devices (79)
  • Autoimmune Inner Ear Disease (AIED) (3)
  • Balance Problems (9)
  • Cell Phones (22)
  • Cochlear Implants (18)
  • Coping Strategies (82)
  • Ear Problems (11)
  • Entertainment (11)
  • Hearing (General) (9)
  • Hearing Aids (72)
  • Hearing Loss (57)
  • Large Vestibular Aq...

Click here to read more from The Center for Hearing Loss Help